MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 5.5MM 13CM; SAW BLADE

ARTHREX, INC. EXCALIBUR, 5.5MM 13CM; SAW BLADE
Model Number EXCALIBUR, 5.5MM 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy surgery metal shavings were produced with the devices.All fragments were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.***update, khe, (b)(6) 2023: 12 original packed devices were received.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is not confirmed.Three boxes containing five, four, and three sealed ar-8550ex batch 15065835 were received for investigation.The reported failure device was not received for evaluation.No photos were provided.The method of bone preparation employed during the procedure, as well as the bone quality encountered, were not provided.The returned devices were visually inspected and noted no issues.Three randomly chosen returned samples were tested with the synergy resection shaver console ar-8305, the ar-8330f shaver handpiece, and water under normal use conditions to see if the issues(s) reported could be reproduced and no metal shavings were observed on the water.The functional test found that the inner tube rotates smoothly inside the outer tube.The reported failure is most likely caused by prying/leveraging the device against bone and/or hard tissue.

Brand Name
EXCALIBUR, 5.5MM 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17413848
Report Number1220246-2023-07335
Device Sequence Number9025703
Product Code GFA
UDI-Device Identifier00888867043817
UDI-Public00888867043817
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, 5.5MM 13CM
Device Catalogue NumberAR-8550EX
Device Lot Number15065835
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown